Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 59, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 6, 2008, 6:11 AM CDT for Comanche County, Hamilton County, Mills County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2008, 6:11 AM CDT (11:11 UTC)
- Expired
- Aug 6, 2008, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Comanche County, TX, Hamilton County, TX, Mills County, TX
The radar
The Dyess AFB radar (KDYX), 117 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 061113
FFWFWD
TXC093-193-333-061415-
/O.NEW.KFWD.FF.W.0059.080806T1111Z-080806T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
611 AM CDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS
WESTERN HAMILTON COUNTY IN NORTH CENTRAL TEXAS
NORTHERN MILLS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 915 AM CDT
* AT 611 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN FROM NEAR HAMILTON...TO NORTH OF
GOLDTHWAITE...TO NEAR COMANCHE. MOVEMENT WAS WEST AT 10 MPH. RADAR
INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN IN WESTERN
HAMILTON COUNTY. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH
915 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...GUSTINE...COMANCHE AND MULLIN.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...TURN
AROUND...DONT DROWN.
LAT...LON 3169 9867 3194 9882 3196 9833 3195 9832
3197 9826 3192 9820 3192 9819 3181 9801
3157 9800 3148 9818 3150 9895
$$2 follow-up statements
000
WGUS74 KFWD 061158
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
658 AM CDT WED AUG 6 2008
TXC093-193-333-061415-
/O.CON.KFWD.FF.W.0059.000000T0000Z-080806T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMANCHE TX-HAMILTON TX-MILLS TX-
658 AM CDT WED AUG 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
NORTHERN MILLS...WESTERN HAMILTON AND SOUTHERN COMANCHE COUNTIES...
AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN CONTINUING FROM SOUTH OF COMANCHE...TO
HAMILTON...TO NORTH OF GOLDTHWAITE. MOVEMENT WAS WEST AT 5 MPH.
THIS IS A POTENTIALLY SIGNIFICANT FLASH FLOOD SITUATION. RADAR
INDICATES OVER 4 INCHES OF RAIN HAS ALREADY FALLEN IN WESTERN
HAMILTON COUNTY. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE ACROSS THE
WARNING AREA THROUGH 915 AM CDT.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3169 9867 3194 9882 3196 9833 3195 9832
3197 9826 3192 9820 3192 9819 3181 9801
3157 9800 3148 9818 3150 9895
$$000
WGUS74 KFWD 061236
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 AM CDT WED AUG 6 2008
TXC093-193-333-061415-
/O.CON.KFWD.FF.W.0059.000000T0000Z-080806T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMANCHE TX-HAMILTON TX-MILLS TX-
736 AM CDT WED AUG 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
NORTHERN MILLS...WESTERN HAMILTON AND SOUTHERN COMANCHE COUNTIES...
...POTENTIALLY SIGNIFICANT FLASH FLOOD SITUATION...
AT 735 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN CONTINUING FROM SOUTH OF COMANCHE...TO
NEAR HAMILTON...TO NEAR PRIDDY. MOVEMENT WAS WEST AT 5 MPH.
THIS IS A POTENTIALLY SIGNIFICANT FLASH FLOOD SITUATION. RADAR
INDICATES THAT OVER 6 INCHES OF RAIN HAS FALLEN IN WESTERN HAMILTON
COUNTY...WITH 3 TO 4 INCHES ESTIMATED OVER NORTHERN MILLS AND
SOUTHERN COMANCHE COUNTY. ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE
THROUGH 915 AM.
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS. IF WATER COVERS THE ROAD AHEAD...REMEMBER...TURN
AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT
WORTH.
LAT...LON 3169 9867 3194 9882 3196 9833 3195 9832
3197 9826 3192 9820 3192 9819 3181 9801
3157 9800 3148 9818 3150 9895
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:00 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 6, 4:00 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CDT WED AUG 6 2008 .DISCUSSION... TROPICAL DEPRESSION EDOUARD CONTINUES MOVING WEST THROUGH NORTH TEXAS. ITS PATH WILL TAKE THE CENTER THROUGH WEST CENTRAL PORTIONS OF NORTH TEXAS...EXITING THE CWA LATER THIS MORNING. ALTHOUGH EDOUARD HAS BEGUN PRODUCING SOME MODERATE RAIN SOUTHWEST OF THE CENTER...AND ITS SPIRAL PATTERN IS CLEARLY EVIDENT ON RADAR...THE LACK OF SIGNIFICANT NOCTURNAL CORE RAINS SHOWS THE SYSTEM HAS LOST ITS POTENCY. THE 4 AM ADVISORY FROM HPC NOTES MAXIMUM SUSTAINED WINDS OF 10 MPH...WITH AN UNIMPRESSIVE MINIMUM CENTRAL PRESSURE OF 29.85 INCHES. REGARDLESS...ANY WELL ORGANIZED AREA OF LOW PRESSURE INTERACTING WITH UNSTABLE MT AIR WILL MAINTAIN A POTENTIAL FOR HEAVY RAIN. FWD 00Z SOUNDING SAMPLED THE PERIPHERY OF EDOUARD...PW VALUES IN EXCESS OF 2 INCHES WILL REMAIN ALONG ITS PATH. THE AREA OF CONVECTION WILL LIKELY EXPAND IN AREAL COVERAGE WITH THE AID OF DAYTIME HEATING...BUT THE HIGHEST PRECIPITATION EFFICIENCIES AND POTENTIAL FOR PROLONGED RAINFALL WILL BE NEAR THE PATH OF EDOUARD IN SW COUNTIES... GENERALLY BKD-GDJ-ILE AND SOUTHWEST. VORTICITY OF THE SYSTEM IMPARTED TO INDIVIDUAL CELLS MAY ALLOW FOR A STRONG STORM...BUT SEVERE THREAT APPEARS LOW. REMAINDER OF CWA WILL SEE WEAKENING SPEED SHEAR AND LARGELY UNIDIRECTIONAL WINDS ABOVE THE SURFACE. DFW AIRPORT HAS SEEN 100 DEGREES OR MORE 17 OF THE LAST 18 DAYS. THE ONLY DAY THAT FAILED TO REACH TRIPLE DIGITS WAS JULY 24 WHEN CLOUDINESS FROM DOLLY KEPT HIGHS IN THE 90S. SIMILAR SCENARIO TODAY AS LOWERED HEIGHTS AND INCREASED CLOUDINESS MAY YIELD BELOW NORMAL TEMPERATURES THROUGHOUT MUCH OF THE CWA. ABUNDANT MOISTURE AND WEAKNESS ALOFT MAY LINGER THURSDAY WITH SOME POTENTIAL FOR AFTERNOON SHOWERS AND THUNDERSTORMS. STILL APPEARS THAT...AS THE REMNANTS OF EDOUARD SLIDE WEST ALONG THE UNDERBELLY OF THE UPPER RIDGE...THE RIDGE WILL AMPLIFY SIGNIFICANTLY. THE NW FLOW INDUCED ACROSS THE SOUTHERN PLAINS MAY ALLOW A NOCTURNAL MCS TO CROSS THE RED RIVER LATE THURSDAY NIGHT. DEPENDING ON EXTENT OF PRECIPITATION...AND HOW RAINFALL IMPACTS SURFACE TEMPS...COULD SEE A COLD FRONT (OR EFFECTIVE FRONTAL BOUNDARY) SLIP INTO NORTH TEXAS FRIDAY. DO NOT EXPECT SIGNIFICANT DROP IN TEMPS...BUT THIS MAY HELP DELAY THE RETURN OF TRIPLE DIGIT HIGHS. WEEKEND AND BEYOND... ALTHOUGH RIDGING APPEARS SUFFICIENT TO BRING AN END TO RAIN CHANCES BY THE WEEKEND...RIDGE LOOKS CONSIDERABLY LESS INTENSE THAN RECENT WEEKS. EXTENDED MODELS HAVE SUBSTANTIAL RUN-TO-RUN AND MODEL-TO-MODEL INCONSISTENCIES...BUT MODEL SOLUTIONS FAILING TO RE-ESTABLISH A RIDGE IN EARLY-TO-MID AUGUST REQUIRES CONFLICT WITH CLIMATOLOGY. ANY PROSPECTS TO TAKE THE EDGE OFF THE HEAT WILL BE WELCOME NEWS. 25 && .CLIMATE... DFW CURRENTLY AT 12 CONSECUTIVE DAYS WITH 100 DEGREES OR MORE. ONE MORE DAY (TODAY) AND THIS STREAK WOULD TIE FOR 10TH LONGEST ON RECORD...THOUGH THIS APPEARS UNLIKELY. CURRENT STREAK IS LONGEST SINCE 19 STRAIGHT DAYS IN AUGUST 2006. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 94 77 96 78 97 / 30 10 20 20 20 WACO, TX 92 74 96 76 97 / 50 20 20 20 10 PARIS, TX 95 72 93 73 93 / 10 10 20 30 30 DENTON, TX 93 75 94 75 94 / 30 10 20 20 20 MCKINNEY, TX 94 74 95 73 94 / 30 10 20 20 30 DALLAS, TX 94 76 95 77 97 / 30 10 20 20 20 TERRELL, TX 94 73 95 74 95 / 30 10 20 20 20 CORSICANA, TX 93 74 96 74 95 / 40 10 20 20 20 TEMPLE, TX 90 74 95 73 97 / 50 20 20 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 26/25
Hazardous weather outlook, Aug 6, 5:45 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 545 AM CDT WED AUG 6 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 545 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... TODAY. THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY SOUTHWEST OF A BONHAM TO SULPHUR SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE IN WESTERN PORTIONS OF NORTH TEXAS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY ACROSS ALL OF NORTH TEXAS. MOREOVER...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY...MAINLY NORTHEAST OF A BRECKENRIDGE...CENTERVILLE LINE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY...NORTHEAST OF AN EASTLAND...CENTERVILLE LINE. FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY SATURDAY...MAINLY EAST OF A GRAHAM...CENTERVILLE LINE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY IN THE MORNING... ACROSS WESTERN PORTIONS OF NORTH TEXAS. 26
In the hours before
Special weather statement, Aug 6, 3:12 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT WED AUG 6 2008 TXZ115>117-129>133-141>145-156>161-174-175-061600- STEPHENS-PALO PINTO-PARKER-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL- MCLENNAN-FALLS-LIMESTONE-MILAM-ROBERTSON- 312 AM CDT WED AUG 6 2008 ...POTENTIAL FOR HEAVY RAIN TODAY ALONG THE PATH OF TROPICAL DEPRESSION EDOUARD... AT 3 AM CDT...THE CENTER OF TROPICAL DEPRESSION EDOUARD WAS LOCATED NEAR CLIFTON...OR ABOUT 30 MILES NORTHWEST OF WACO. THE SYSTEM IS MOVING WEST AT 12 MPH. ONLY LIGHT TO MODERATE RAIN HAS FALLEN OVERNIGHT...BUT THE POTENTIAL REMAINS FOR SOME HEAVY RAIN TODAY BEFORE EDOUARD MOVES INTO WEST TEXAS. THE FAVORED AREA FOR SIGNIFICANT RAINFALL TODAY IS GENERALLY ALONG AND SOUTHEAST OF A LINE FROM BRECKENRIDGE...TO GLEN ROSE...TO KILLEEN. RAINFALL TOTALS MAY EXCEED ONE INCH IN THIS AREA...WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. WITH VERY DRY GROUND...CONSIDERABLE RAIN CAN FALL WITH MINIMAL FLOODING IMPACTS. NONETHELESS...THERE IS THE POTENTIAL FOR SOME ISSUES IN LOW-LYING OR OTHER FLOOD PRONE AREAS. ALTHOUGH THUNDERSTORMS MAY OCCUR ELSEWHERE TODAY...PARTICULARLY DURING THE AFTERNOON HOURS...THE SEVERE THREAT APPEARS LOW. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:39 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Aug 6, 5:13 AM CDT | Areal Flood Advisory | FWD | Comanche, Coryell, Hamilton, Mills | 2 hr |
| Aug 6, 7:09 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 2 hr |
| Aug 6, 8:19 AM CDT | River Flood Warning | FWD | Coryell | 12 hr |
| Aug 6, 9:10 AM CDT | River Flood Warning | FWD | Hamilton | 24 hr |
| Aug 6, 9:11 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 6, 12:12 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Aug 6, 12:18 PM CDT | Areal Flood Warning | FWD | Hamilton | 3 hr |
| Aug 6, 3:10 PM CDT | Areal Flood Warning | FWD | Comanche | 3 hr |
| Aug 6, 4:14 PM CDT | River Flood Warning | FWD | Coryell | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.